MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD SMARTSITE¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD SMARTSITE¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20059E
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each additional lot number is as follows: medical device lot #: 22059392 medical device expiration date: 26-may-2025.Device manufacture date: 25-may-2022.Medical device lot #: 22039174.Medical device expiration date: 11-mar-2025.Device manufacture date: 10-mar-2022.
 
Event or Problem Description
It was reported that 3 of the bd smartsite¿ extension set are unable to flush.The following information was provided by the initial reporter: we are having significant issues with the smartsite extension sets ref 20059e.About every fourth or fifth one we are unable to flush them.We try to flush with a syringe and sometimes it works, sometimes it doesn't.I have two here that we can give you if you need to look at them.
 
Event or Problem Description
It was reported that 3 of the bd smartsite¿ extension set are unable to flush.The following information was provided by the initial reporter: we are having significant issues with the smartsite extension sets ref (b)(4).About every fourth or fifth one we are unable to flush them.We try to flush with a syringe and sometimes it works, sometimes it doesn't.I have two here that we can give you if you need to look at them.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 03-jan-2023.H6: investigation summary: 11 used samples for model # 20059e were returned for investigation from customer.It was reported by the customer that the smartsite extension set is unable to flush.The sets were examined for defects and abnormalities.No defects or abnormalities were observed.The sets were attached to a cut off bd syringe to see if a fluid path can be observed while the piston is in the activated position.A fluid path was seen clearly in 3 sets.However shows occlusion in other 8 sets.The sets were then connected to a 10 ml bd syringe filled with water and attempted to be flushed.Three sets were successfully flushed.Eight samples of smartsite extension set were not able to flush even with a slight push to syringe.The customer complaint could be replicated.A device history record review for model 20059e and lot number 22059392 was performed.A device history record review for model 20059e and lot number 22039174 was performed.A device history record review for model 20059e and lot number 22109271 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set of lots.A trend for this occlusion issue has been identified for this product line.A capa (corrective action preventative action) has been initiated, and a team has been assembled in order to investigate the issue.H3 other text : see h10.

Brand Name
BD SMARTSITE¿ EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16063716
Report Number9616066-2022-02083
Device Sequence Number17802082
Product Code FPA
UDI-Device Identifier07613203012317
UDI-Public07613203012317
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number20059E
Device Lot NumberSEE H10
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2022
Supplement Date Received by Manufacturer02/23/2023
Initial Report FDA Received Date12/28/2022
Supplement Report FDA Received Date03/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown